Copper IUD and Side effects - Page 21 - Mothering Forums

 9Likes
Reply
 
Thread Tools
#601 of 603 Old 03-18-2015, 03:58 PM
 
Join Date: Mar 2015
Posts: 1
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Hello Everyone!!!

I am so happy I found this. I am 27 and had the copper IUD inserted in late September 2014. My dr was SO PUSHY about me having it put in. I am very estrogen sensitive and suffered from migraines and melasma on birth control pills, I have never had any children. I honestly did not really want it but she insisted and said that my only side effect would be heavier periods. (what a JOKE that was) So anyways, here I am 6 months later and I just want to tell everyone my side effects and see if its similar to anyone else's experience. By the way I had it removed today. So from the beginning I hated the way it felt in me. I could always feel it, it was like I was "full" in a way. I have gained 16lbs since insertion with no change in diet or lifestyle. I eat pretty healthy and work out a few days a week, also most of the weight gain is in my stomach area. I literally look pregnant. The most concerning thing is that about two-three months ago my hair started falling out in clumps. Lets not even talk about my periods. I have always been very regular. 32 day cycle even off of the pill. I knew the exact day it was coming and it would only last 4 days and it was pretty light. After the IUD insertion.. FORGET ABOUT IT. I have only gotten my period 3 times in 6 months, which is NOT normal for me and when I did get it, it was HORRIBLE. Last month I bled for 15 days, and it was so heavy that I bled through my pants with an xtra super tampon.. not once, not twice but THREE times in three days. When I went to my dr today she agreed that the bleeding and random periods were an issue and not normal especially with how regular I was before.. but she told me that there was no way it caused the weight gain or hair loss or other bloated symptoms. How can these people be called Drs? We are putting a foreign substance in our bodies. Anyways, its been out for about 6 hours and I already feel better.

My question to all of you is.. when will all of the symptoms stop? Did any of you experience hair loss and weight gain and if so how long until it normalizes?
MML5 is offline  
Sponsored Links
Advertisement
 
#602 of 603 Old 03-21-2015, 01:57 AM
 
Join Date: Mar 2015
Posts: 1
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Copper IUD and chronic thrush

I just thought it might be helpful to some of you to tell you about my chronic thrush and my copper IUD. I am 36 years old and have three children, and my husband and I do not plan to have any more. I have had two copper IUD's over the last five years. The first one I got removed as I believed it was causing me anxiety and acne. I had it removed and eventually felt better. Though after a few years and an unplanned pregnancy which resulted in a miscarriage, I was talked into getting a copper IUD by the doctor at the women's health clinic. The doctor assured me that my previous 'symptoms' were all unrelated to a copper IUD. I believed her, so in went the next one.

After a few months all seemed to be going well. I never experienced the heavy bleeding or pain that some women do, so I felt pretty lucky. However, I began getting thrush the week before my period... every single month. This was definitely unusual for me. I returned to the women's health clinic and told them about the thrush and suggested it might be from the IUD. They assured me that it was impossible. So the IUD stayed, and of course, so did the thrush. I was taking diflucan (oral medication) every month to rid myself of thrush. I had to buy it and keep it at home for when the symptoms appeared as if I didn't take it at the first signs of thrush, it would take days to clear. This was expensive and not good for my body. Anyway, I returned to the doctor and requested she remove the IUD due to the recurring thrush. The doctor and nurse would chuckle at me and my suspicions on the copper IUD. The doctor again talked me out of removing it, insisting that it is impossible for a hormone free IUD to cause thrush. Instead I had a variety of blood tests looking for all sorts of problems, such as diabetes. I changed my lifestyle and ate a healthy diet and even tried cutting out certain foods such as gluten, dairy and sugar. I even started jogging several times per week. Nothing worked! On my third trip to the doctor to request the IUD be removed (after 12 long months of chronic thrush) she told me it must be caused by stress and that I should exercise for at least an hour a day. My thrush was occurring more frequently now and wouldn't respond to the oral medication I was taking, so I had to start using a cream too. I increased my exercise and kept on taking the medication, and I still kept on getting thrush. A few months later, I paid the doctor another visit. This time I was desperate and I insisted that she take the IUD out. And guess what???? Six weeks later now and I have not a single thrush symptom! I emailed the women's heath clinic to let them know that I am finally cured. To be honest, I don't think they believe it was the IUD. That is why I'm sharing my story here with you, in the hope that it might help someone else understand that IUD's have more side effects than doctors believe.
chookimunch is offline  
#603 of 603 Old 03-22-2015, 05:53 PM
 
cb0001's Avatar
 
Join Date: Mar 2012
Posts: 4
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
MML5 and chookimunch,

Thanks for sharing your experience. It helps other women who are trying to figure out where their symptoms are coming from.

Excessive copper is dangerous and it baffles me that doctors don't say that! Not to mention the fact that estrogen tends to mirror your copper levels which makes this birth control method just like the pill or any other method that alters your estrogen levels.

A lot of doctors are so worried about women having unwanted pregnancies that they promote this evil device not caring that the damage these devices cause is long-term. Although it's been three years since mine was removed and I feel so much better, I am still dealing with mild symptoms. I thought maybe I had thyroid disease but my tests don't show anything of the sort. Does anyone else have lingering symptoms after so many years?
cb0001 is offline  
Reply

User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Trackbacks are On
Pingbacks are On
Refbacks are Off